Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Severe throat infection. Took amoxicillin. Can I continue the same or should I take another antibiotic?

i have severe throat infection. last when i had it about 15 days back i took amoxicillin 500mg., twice day for 5 days. i have already taken two capsules of 500mg ,one last evening and one this morning.
this infection is due to eating a bit overripe banana. can i continue the same medicine or should i take a different antibiotic. i am 70 yrs old.
thank you doctor,
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It may be important to assess if you really have a throat infection or something else. Also since you have had a recurrence in a few weeks it is important that some investigations be carried out. Based on the impression gained from the tests the appropriate management can be initiated. There is no harm in continuing amoxicillin for 5 days again but you cannot be sure if that will resolve your problem and also repeated use of antibiotic unnecessarily may make it ineffective for you in the future.
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor